EconPapers    
Economics at your fingertips  
 

Optimal Taylor Rules in an Estimated Model of a Small Open Economy

Nooman Rebei (), Steven Ambler () and Ali Dib

No 125, Computing in Economics and Finance 2004 from Society for Computational Economics

Abstract: We develop a model of a small open economy with three types of nominal rigidities (domestic goods prices, imported goods prices and wages) and eight different structural shocks. We estimate the model's structural parameters using a maximum likelihood procedure and use it to compute welfare-maximizing Taylor rules for setting domestic short-term interest rates. For these computations, we use a second-order approximation around the model's deterministic steady state, which allows the Taylor rule coefficients to affect the means of consumption, leisure and real balances as well as their variances. Welfare gains from moving to the optimal Taylor rule are substantial, but require a very precise knowledge of the values of the model's structural parameters.

Keywords: Economic models; Open economy; Optimal monetary policy; Taylor rules (search for similar items in EconPapers)
JEL-codes: F2 F31 F33 (search for similar items in EconPapers)
Date: 2004-08-11
New Economics Papers: this item is included in nep-dge
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (23) Track citations by RSS feed

Downloads: (external link)
http://repec.org/sce2004/up.3091.1077725263.pdf (application/pdf)

Related works:
Working Paper: Optimal Taylor Rules in an Estimated Model of a Small Open Economy (2004) Downloads
Working Paper: Optimal Taylor Rules in an Estimated Model of a Small Open Economy (2004) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:sce:scecf4:125

Access Statistics for this paper

More papers in Computing in Economics and Finance 2004 from Society for Computational Economics Contact information at EDIRC.
Bibliographic data for series maintained by Christopher F. Baum ().

 
Page updated 2021-02-25
Handle: RePEc:sce:scecf4:125